Alert archive / Georgia / Frost Advisories in 2011

Frost Advisory 7, NWS Jacksonville, FL

December 1, 201110 counties in Georgia; Baker County, Suwannee County, Florida

NWS Jacksonville, FL issued this frost advisory at Dec 1, 2011, 1:36 PM EST for 10 counties in Georgia; Baker County, Suwannee County, Florida. It took effect at Dec 2, 2011, 4:00 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2011, 1:36 PM EST (18:36 UTC)
In effect from
Dec 2, 2011, 4:00 AM EST
Expired
Dec 2, 2011, 8:00 AM EST
In force
4 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Suwannee County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Jeff Davis County, GA, Pierce County, GA, Wayne County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.1000850700500300200100-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5814 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

986 
WWUS72 KJAX 011836 AAA
NPWJAX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
136 PM EST THU DEC 1 2011

FLZ020>023-GAZ132>136-149>152-162>164-021300-
/O.NEW.KJAX.FR.Y.0007.111202T0900Z-111202T1300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-ECHOLS-CLINCH-CHARLTON-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...DOUGLAS...HAZLEHURST...ALMA...BAXLEY...JESUP...
PEARSON...WAYCROSS...BLACKSHEAR...NAHUNTA...STATENVILLE...
HOMERVILLE...FOLKSTON
136 PM EST THU DEC 1 2011

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EST FRIDAY. 

* EVENT...WIDESPREAD FROST IS LIKELY LATE TONIGHT WITH MINIMUM
  TEMPERATURES IN THE LOWER TO MIDDLE 30S. THE DURATION OF ANY
  SUB-FREEZING TEMPERATURES WILL GENERALLY BE LESS THAN 2 HOURS.

* TIMING...TEMPERATURES WILL FALL QUICKLY AFTER SUNSET TONIGHT
  WITH WIDESPREAD FROST ANTICIPATED BY SUNRISE.

* IMPACT...THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS POSSIBLE.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

FLZ024-025-033-038-012300-
/O.CON.KJAX.LW.Y.0046.000000T0000Z-111201T2300Z/
NASSAU-DUVAL-ST JOHNS-FLAGLER-
INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE...
ST AUGUSTINE...PALM COAST
136 PM EST THU DEC 1 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* EVENT...NORTH TO NORTHEAST WINDS WILL INCREASE TO 20 MPH WITH 
  GUSTS TO 30 MPH ALONG THE COASTAL NORTHEAST FLORIDA COUNTIES. 

* TIMING...WINDS WILL INCREASE EARLY THIS AFTERNOON THEN SUBSIDE 
  AFTER SUNSET THIS EVENING. 

* IMPACT...GUSTY WINDS WILL MAKE INLAND WATERWAYS AND AREA LAKES 
  HAZARDOUS FOR SMALL BOATS THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO
25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE
ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA
SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED
INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN
TRAVELING AS WELL.

&&

$$
1 follow-up statement
279 
WWUS72 KJAX 012302
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
602 PM EST THU DEC 1 2011

FLZ024-025-033-038-020015-
/O.EXP.KJAX.LW.Y.0046.000000T0000Z-111201T2300Z/
NASSAU-DUVAL-ST JOHNS-FLAGLER-
INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE...
ST AUGUSTINE...PALM COAST
602 PM EST THU DEC 1 2011

...LAKE WIND ADVISORY HAS EXPIRED...

$$

FLZ020>023-GAZ132>136-149>152-162>164-021300-
/O.CON.KJAX.FR.Y.0007.111202T0900Z-111202T1300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-ECHOLS-CLINCH-CHARLTON-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...DOUGLAS...HAZLEHURST...ALMA...BAXLEY...JESUP...
PEARSON...WAYCROSS...BLACKSHEAR...NAHUNTA...STATENVILLE...
HOMERVILLE...FOLKSTON
602 PM EST THU DEC 1 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EST
FRIDAY...

* EVENT...WIDESPREAD FROST IS LIKELY LATE TONIGHT WITH MINIMUM 
  TEMPERATURES IN THE LOWER TO MIDDLE 30S. THE DURATION OF ANY 
  SUB-FREEZING TEMPERATURES WILL GENERALLY BE LESS THAN 2 HOURS. 

* TIMING...TEMPERATURES WILL FALL QUICKLY AFTER SUNSET TONIGHT 
  WITH WIDESPREAD FROST ANTICIPATED BY SUNRISE. 

* IMPACT...THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS POSSIBLE.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

JDS

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this frost advisory went out at Dec 1, 9:27 AM EST, 4 hours 9 minutes earlier.

Area forecast discussion, Dec 1, 9:27 AM EST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
927 AM EST THU DEC 1 2011

...COOL WITH BREEZY CONDITIONS DEVELOPING ALONG THE COAST...

.UPDATE...
HIGH PRESSURE CONTINUES TO BUILD NORTH OF THE REGION WITH A WEAK
TROF OVER THE NE FL OFFSHORE WATERS WHICH IS KICKING OFF A FEW
BRIEF ISOLATED SHOWERS AND HAVE UPDATED THE GRIDS/CWF FORECAST TO
ACCOUNT FOR THIS TRANSITORY FEATURE WHICH SHOULD CONTINUE TO
PROGRESS SOUTHWARD. MAX TEMPS SHOULD MODERATE NICELY UNDER MOSTLY
SUNNY SKIES TODAY INTO THE LOWER TO MID 60S. THE NORTH FLOW WILL
TURN N/NE ALONG THE COAST THIS AFTERNOON AND MAY INCREASE TO 15 TO
20 MPH WITH GUSTS OF 25-30 MPH POSSIBLE AND WILL HAVE TO MONITOR
FOR POSSIBLE LAKE WIND ADVISORY ISSUANCE AS THE WINDS BECOME MORE
ONSHORE FROM JAX SOUTHWARD TO PALM COAST.

TONIGHT...WITH MAINLY CLEAR SKIES OVER INLAND AREAS...EXPECT
ANOTHER NIGHT IN THE 30S WITH POSSIBLE FROST ONCE AGAIN AND WILL
HAVE TO MONITOR FOR ANOTHER POTENTIAL FROST ADVISORY IN SOME
LOCATIONS.

&&

.AVIATION...
VFR CONDS WITH GUSTY N/NE WINDS DEVELOPING ESPECIALLY ALONG THE
COASTAL TAF SITES TODAY.

&&

.MARINE...
HAVE ISSUED EARLY UPDATE TO MARINE ZONES TO START SMALL CRAFT
ADVISORY HEADLINES ASAP OVER THE OFFSHORE WATERS AS BUOY 41012
ALREADY KICKING AT 20G25KNOTS WITH SEAS ALREADY UP TO 5-6 FT AND
WILL CONTINUE TO SEE WINDS/SEAS BUILD THROUGH THE DAY. WILL HOLD
ONTO NORTH 15-20 KNOTS ALONG THE NEARSHORE WATERS WITH SCEC
HEADLINES BUT COULD VERY WELL SEE ADVISORY LEVEL WINDS DEVELOP
THERE TODAY AS WELL AND MAY HAVE TO POST ANOTHER UPDATE.

RIP CURRENTS: WILL BECOME A MODERATE RISK AS WINDS VEER N/NE THIS
AFTERNOON WITH BREAKERS BUILDING FROM 2-3 FT THIS MORNING TO 3-5
FT THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  63  32  66  37 /   0   0   0   0
SSI  62  43  63  49 /   0   0   0   0
JAX  63  40  68  46 /   0   0   0   0
SGJ  64  50  68  54 /  10   0   0   0
GNV  66  39  70  44 /   0   0   0   0
OCF  68  41  73  47 /   0   0   0  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 3 AM EST MONDAY FOR FERNANDINA BEACH
     TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST AUGUSTINE TO
     FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE.

&&

HESS/WALKER
Hazardous weather outlook, Dec 1, 11:30 AM EST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1130 AM EST THU DEC 1 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-020915-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1130 AM EST THU DEC 1 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

...LAKE WIND ADVISORY FOR COASTAL NORTHEAST FLORIDA COUNTIES...

...A MODERATE RISK OF RIP CURRENTS...

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NORTH TO NORTHEAST WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS TO
30 MPH ALONG THE NORTHEAST FLORIDA COASTAL COUNTIES THIS AFTERNOON
AND A LAKE WIND ADVISORY IS IN EFFECT. REFER TO THE URGENT WEATHER
MESSAGE FOR MORE DETAILS.

ANOTHER COLD NIGHT IS IN STORE FOR TONIGHT WITH FROST POSSIBLE OVER
MOST OF SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY AREA WITH FORECAST
MINIMUM TEMPERATURES INTO THE LOWER TO MIDDLE 30S.

DUE TO ONSHORE FLOW AND INCREASED SURF THE RIP CURRENT WILL BE
ENHANCED ALONG AREA BEACHES WITH A MODERATE RISK IN PLACE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE RIP CURRENT RISK WILL LIKELY BE MODERATE AGAIN ON FRIDAY DUE
TO ONSHORE FLOW AND ENHANCED SURF CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 3:55 AM ESTSmall Craft AdvisoryJAX4 days
Dec 1, 11:32 AM ESTLake Wind AdvisoryJAXFlagler, Nassau6 hr

Nearby

Frost Advisories in Georgia, 2011Frost Advisories in Florida, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.